Welcome to Jianhong Xu's Homepage





Professor
Ph.D., University of Connecticut, 2003
Research Interests: Numerical Analysis, Matrix Computations, Matrix Theory and Applications



>>
RESEARCH





VITA







E-mail: jhxu at siu dot edu
Web: neumann.math.siu.edu
Phone: (618) 453-6569
Fax: (618) 453-5300
Office: Neckers A 361
Mailing Address:
Department of Mathematics
Mailcode 4408
Southern Illinois University at Carbondale
1245 Lincoln Drive
Carbondale, Illinois 62901



PUBLICATIONS:

M. Gumus and J. Xu, On common $\alpha$-scalar Lyapunov solutions, Linear Algebra and Its Applications, to appear

P. Rajasingam and J. Xu, On the convergence of the accelerated Riccati iteration method, International Journal of Control, to appear

P. Sun, A. Mahdi, J. Xu, and J. Qin, Speech enhancement in spectral envelop and detail subspaces, Speech Communication, 101: 57-69, 2018

M. Gumus and J. Xu, A new characterization of simultaneous Lyapunov diagonal stability via Hadamard products, Linear Algebra and Its Applications, 531: 220-233, 2017

M. Gumus and J. Xu, Some new results related to $\alpha$-stability, Linear and Multilinear Algebra, 65: 325-340, 2017

M. Gumus and J. Xu, On common diagonal Lyapunov solutions, Linear Algebra and Its Applications, 507: 32-50, 2016

J. Xu and P. Rajasingam, New unified matrix upper bound on the solution of the continuous coupled algebraic Riccati equation, Journal of the Franklin Institute, 353: 1233-1247, 2016

J. Xu, An iterative algorithm for computing mean first passage times of Markov chains, Applied Mathematics and Computation, 250: 372-389, 2015

M. Xiao and J. Xu, Sharp bounds of the inverse matrices resulted from five-point stencil in solving Poisson equations, Linear Algebra and Its Applications, 444: 231-245, 2014

L. Han and J. Xu, Proof of Stenger's conjecture on matrix $I^{(-1)}$ of Sinc methods, Journal of Computational and Applied Mathematics, 255: 805-811, 2014

J. Xu and M. Xiao, On the iterative refinement of matrix upper bounds for the solution of continuous coupled algebraic Riccati equations, Automatica, 49: 2168-2175, 2013

J. Xu, Unified, improved matrix upper bound on the solution of the continuous coupled algebraic Riccati equation, Journal of the Franklin Institute, 350: 1634-1648, 2013

J. Wen, M. Xiao, and J. Xu, Control of Hopf bifurcations of nonlinear infinite-dimensional systems: Application to axial flow engine compressor, Applicable Analysis, 91: 1959-1980, 2012

J. Xu, Average case analysis of the Markov chain small-world model, Journal of the Franklin Institute, 349: 2431-2444, 2012

J. Xu, Markov chain small-world model with asymmetry: A unified and multivariate perspective, Mathematical and Computer Modelling, 54: 449-459, 2011

J. Xu and M. Xiao, A characterization of the generalized spectral radius with Kronecker powers, Automatica, 47: 1530-1533, 2011

J. Xu, On the trace characterization of the joint spectral radius, Electronic Journal of Linear Algebra, 20: 367-375, 2010

J. Xu, Simulating weighted, directed small-world networks, Applied Mathematics and Computation, 216: 2118-2128, 2010

J. Xu, Generalized λ-Newton inequalities revisited, Journal of Inequalities in Pure and Applied Mathematics, 10: Article 19, 2009

J. Xu, Markov chain small-world model with asymmetric transition probabilities, Electronic Journal of Linear Algebra, 17: 616-636, 2008

J. Xu, Generalized Newton-like inequalities, Journal of Inequalities in Pure and Applied Mathematics, 9: Article 85, 2008

S. Kirkland, M. Neumann, and J. Xu, Transition matrices for well-conditioned Markov chains, Linear Algebra and Its Applications, 424: 118-131, 2007

M. Neumann and J. Xu, A note on Newton and Newton-like inequalities for M-matrices and for Drazin inverses of M-matrices, Electronic Journal of Linear Algebra, 15: 314-328, 2006

M. Catral, M. Neumann, and J. Xu, Matrix analysis of a Markov chain small-world model, Linear Algebra and Its Applications, 409: 126-146, 2005

M. Catral, M. Neumann, and J. Xu, Proximity in group inverses of M-matrices and inverses of diagonally dominant M-matrices, Linear Algebra and Its Applications, 409: 32-50, 2005

M. Neumann and J. Xu, A parallel algorithm for computing the group inverse via Perron complementation, Electronic Journal of Linear Algebra, 13: 131-145, 2005

S. Kirkland, M. Neumann, and J. Xu, Convexity and elasticity of the growth rate in size-classified population models, SIAM Journal on Matrix Analysis and Applications, 26: 170-185, 2004

M. Neumann and J. Xu, Improved bounds for a condition number for Markov chains, Linear Algebra and Its Applications, 386: 225-241, 2004

M. Neumann and J. Xu, On the stability of the computation of the stationary probabilities of Markov chains using Perron complements, Numerical Linear Algebra with Applications, 10: 603-618, 2003

L. Han, M. Neumann, and J. Xu, On the roots of certain polynomials arising from analysis of Nelder-Mead simplex method, Linear Algebra and Its Applications, 363: 109-124, 2003

S. Kirkland, M. Neumann, N. Ormes, and J. Xu, On the elasticity of the Perron root of a nonnegative matrix, SIAM Journal on Matrix Analysis and Applications, 24: 454-464, 2002

S. Kirkland, M. Neumann, and J. Xu, A divide and conquer approach to computing the mean first passage matrix for Markov chains via Perron complement reductions, Numerical Linear Algebra with Applications, 8: 287-295, 2001

PRESENTATIONS:

Some characterizations for the existence of diagonal Lyapunov solutions, International Conference on Matrix Inequalities and Matrix Equations, Shanghai University, China, 2018 (invited)

On the convergence of the accelerated Riccati iteration method, International Conference on Matrix Inequalities and Matrix Equations, Shanghai University, China, 2017 (invited)

An accelerated iterative algorithm for computing mean first passage times of Markov chains, International Conference on Probability and Stochastic Analysis, Shanghai, China, 2015

An iterative algorithm for computing mean first passage times of Markov chains, the 22nd International Workshop on Matrices and Statistics, Fields Institute, Toronto, Canada, 2013 (invited)

A characterization of the generalized spectral radius with Kronecker powers, SIAM Conference on Control and Its Applications, Baltimore, Maryland, 2011 (accepted)

Markov chain small-world model with asymmetry: A unified and multivariate perspective, Minisymposium on Markov Chains, the 16th Conference of the International Linear Algebra Society, Pisa, Italy, 2010 (invited)

Markov chain small-world model with asymmetric transition probabilities, SIAM Conference on Applied Linear Algebra, Monterey Bay-Seaside, California, 2009 (accepted)

Generalized Newton-like inequalities on positive stable matrices, Robert C. Thompson Matrix Meeting, Santa Barbara, California, 2008

Matrix analysis of a Markov chain small-world model, the International Linear Algebra Society Matrix Theory Symposium in Honor of Jean H. Bevis, Atlanta, Georgia, 2005 (invited)

Matrix analysis of the small-world properties of a ring network, Special Session on Numerical Analysis, Approximation, and Computational Complexity: Interdisciplinary Aspects, AMS Sectional Meeting, Bowling Green, Kentucky, 2005

A parallel algorithm for computing the group inverse via Perron complementation, Special Session on Linear Algebra, AMS Sectional Meeting, Athens, Ohio, 2004

Improved bounds for a condition number for Markov chains, the 4th International Conference on the Numerical Solution of Markov Chains, Urbana, Illinois, 2003



Last Updated: 10/2018